Alert archive / California / Wind Advisories in 2014

Wind Advisory 2, NWS Hanford, CA

January 13, 2014

NWS Hanford, CA issued this wind advisory at Jan 13, 2014, 1:23 PM PST. It took effect at Jan 14, 2014, 7:00 AM PST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 13, 2014, 1:23 PM PST (21:23 UTC)
In effect from
Jan 14, 2014, 7:00 AM PST
Expired
Jan 14, 2014, 8:12 PM PST
In force
13 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

178 
WWUS76 KHNX 132123
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
123 PM PST MON JAN 13 2014

CAZ095-140530-
/O.NEW.KHNX.WI.Y.0002.140114T1500Z-140115T0900Z/
KERN COUNTY MOUNTAINS-
123 PM PST MON JAN 13 2014

...WIND ADVISORY IN EFFECT FROM 7 AM TUESDAY TO 1 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TUESDAY TO 1 AM PST
WEDNESDAY FOR THE KERN COUNTY MOUNTAINS. 

HIGH PRESSURE OVER THE GREAT BASIN WILL BRING AN OFFSHORE FLOW TO
THE REGION. 

* WINDS: EAST TO NORTHEAST 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH.

* TIMING: WIND INCREASING OVERNIGHT...INCREASING TO ADVISORY
  LEVELS EARLY TUESDAY MORNING AND CONTINUING INTO LATE TUESDAY
  NIGHT.

* LOCATIONS INCLUDE: TEHACHAPI...BEAR VALLEY SPRINGS...GRAPEVINE...
  LEBEC...FRAZIER PARK...PINE MOUNTAIN CLUB...WALKER BASIN.

* IMPACTS: TRAVEL IN HIGH PROFILE VEHICLES WILL BECOME DIFFICULT
  DUE TO CROSSWINDS. AREAS OF BLOWING DUST ARE POSSIBLE IN AND
  NEAR CATTLE GRAZING AND DRY AGRICULTURAL LANDS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DUDLEY

WEATHER.GOV/HANFORD
4 follow-up statements
896 
WWUS76 KHNX 140534
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
934 PM PST MON JAN 13 2014

CAZ095-141230-
/O.CON.KHNX.WI.Y.0002.140114T1500Z-140115T0900Z/
KERN COUNTY MOUNTAINS-
934 PM PST MON JAN 13 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TUESDAY TO 1 AM PST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TUESDAY TO 1 AM PST
WEDNESDAY FOR THE KERN COUNTY MOUNTAINS. 

HIGH PRESSURE OVER THE GREAT BASIN WILL BRING AN OFFSHORE FLOW TO
THE REGION.

* WINDS: EAST TO NORTHEAST 25 TO 35 MPH WITH GUSTS TO NEAR 50
  MPH.

* TIMING: WIND INCREASING OVERNIGHT...INCREASING TO ADVISORY 
  LEVELS EARLY TUESDAY MORNING AND CONTINUING INTO LATE 
  TUESDAY NIGHT.

* LOCATIONS INCLUDE: TEHACHAPI...BEAR VALLEY SPRINGS...
  GRAPEVINE... LEBEC...FRAZIER PARK...PINE MOUNTAIN CLUB...
  WALKER BASIN.

* IMPACTS: TRAVEL IN HIGH PROFILE VEHICLES WILL BECOME 
  DIFFICULT DUE TO CROSSWINDS. AREAS OF BLOWING DUST ARE 
  POSSIBLE IN AND NEAR CATTLE GRAZING AND DRY AGRICULTURAL 
  LANDS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JEB

WEATHER.GOV/HANFORD
880 
WWUS76 KHNX 141216
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
416 AM PST TUE JAN 14 2014

CAZ095-142030-
/O.CON.KHNX.WI.Y.0002.140114T1500Z-140115T0900Z/
KERN COUNTY MOUNTAINS-
416 AM PST TUE JAN 14 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST WEDNESDAY FOR
THE KERN COUNTY MOUNTAINS. 

HIGH PRESSURE OVER THE GREAT BASIN WILL BRING AN OFFSHORE FLOW TO
THE REGION.

* WINDS: EAST TO NORTHEAST 25 TO 35 MPH WITH GUSTS TO NEAR 50 
  MPH.

* TIMING: WIND INCREASING OVERNIGHT...INCREASING TO ADVISORY
  LEVELS THIS MORNING AND CONTINUING INTO LATE TONIGHT.

* LOCATIONS INCLUDE: TEHACHAPI...BEAR VALLEY SPRINGS...
  GRAPEVINE...LEBEC...FRAZIER PARK...PINE MOUNTAIN CLUB... 
  WALKER BASIN.

* IMPACTS: TRAVEL IN HIGH PROFILE VEHICLES WILL BECOME 
  DIFFICULT DUE TO CROSSWINDS. AREAS OF BLOWING DUST ARE 
  POSSIBLE IN AND NEAR CATTLE GRAZING AND DRY AGRICULTURAL 
  LANDS. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BEAN

WEATHER.GOV/HANFORD
939 
WWUS76 KHNX 142014
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1214 PM PST TUE JAN 14 2014

CAZ095-150415-
/O.CON.KHNX.WI.Y.0002.000000T0000Z-140115T0900Z/
KERN COUNTY MOUNTAINS-
1214 PM PST TUE JAN 14 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST WEDNESDAY FOR
THE KERN COUNTY MOUNTAINS. 

HIGH PRESSURE OVER THE GREAT BASIN WILL BRING AN OFFSHORE FLOW TO
THE REGION.

* WINDS: EAST TO NORTHEAST 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH.

* TIMING: CONTINUING INTO LATE TONIGHT.

* LOCATIONS INCLUDE: TEHACHAPI...BEAR VALLEY SPRINGS... 
  GRAPEVINE...LEBEC...FRAZIER PARK...PINE MOUNTAIN CLUB... 
  WALKER BASIN.

* IMPACTS: TRAVEL IN HIGH PROFILE VEHICLES WILL BECOME 
  DIFFICULT DUE TO CROSSWINDS. AREAS OF BLOWING DUST ARE 
  POSSIBLE IN AND NEAR CATTLE GRAZING AND DRY AGRICULTURAL 
  LANDS. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DUDLEY

WEATHER.GOV/HANFORD
436 
WWUS76 KHNX 150412
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
812 PM PST TUE JAN 14 2014

CAZ095-150515-
/O.CAN.KHNX.WI.Y.0002.000000T0000Z-140115T0900Z/
KERN COUNTY MOUNTAINS-
812 PM PST TUE JAN 14 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND
ADVISORY FOR THE KERN COUNTY MOUNTAINS. 

WINDS HAVE SUBSIDED DURING THE EVENING AND THE WIND ADVISORY HAS
BEEN CANCELLED. 

$$

JEB

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jan 13, 3:25 AM PST, 9 hours 58 minutes earlier.

Area forecast discussion, Jan 13, 3:25 AM PST, 9 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
325 AM PST MON JAN 13 2014

.SYNOPSIS...
SKIES WILL REMAIN MOSTLY CLEAR AS HIGH PRESSURE RIDGING CONTINUES.
HIGH TEMPERATURES WILL BE SEVERAL DEGREES ABOVE NORMAL AND
CONDITIONS WILL REMAIN DRY THROUGH MOST OF THE WEEK.

&&

.DISCUSSION...
PATCHY GROUND FOG HAS DEVELOPED IN SOME AREAS IN THE SJV THIS AM.
HEIGHTS WILL CONTINUE TO RISE AS AN UPPER LEVEL RIDGE OF HIGH
PRESSURE BUILDS IN OVER THE AREA THROUGH SATURDAY. RH VALUES WILL
LOWER AND WILL CONSIDER A POSSIBLE RED FLAG WATCH DURING THE DAY
SHIFT AFTER COORDINATION CALLS ARE MADE FOR THE KERN AND TULARE
COUNTY MOUNTAINS.

DRY CONDITIONS AND LIGHT WINDS ARE EXPECTED OVER THE NEXT SEVERAL
DAYS WITH TEMPS WELL ABOVE NORMAL AND EVEN FLIRTING WITH RECORD
VALUES THROUGH THE LATTER PART OF THE WEEK. AIR QUALITY CONCERNS
WILL ONCE AGAIN BECOME AN ISSUE AS STAGNANT AIRMASS WILL ONLY
BECOME MORE TOXIC WITH TIME.

RIDGE FLATTENS OUT ON SUNDAY AS A WEATHER SYSTEM MOVES THROUGH THE
PAC NW. VERY LITTLE IMPACT WILL BE FELT ACROSS THE CEN CAL
INTERIOR AS THE ASSOCIATED TROUGH WILL QUICKLY FALL APART AS IT
TRIES TO MOVE THROUGH THE RIDGE...BUT THE RIDGE HOLDS FIRM AND
DOES NOT BUDGE. A WEAKNESS IN THE RIDGE REMAINS OFF THE COAST BUT
WILL NOT BE A FACTOR IN OUR WEATHER THROUGH NEXT WEEKEND.

&&

.AVIATION...
IN THE SAN JOAQUIN VALLEY...AREAS MVFR VISIBILITIES IN HAZE/MIST
WITH LOCAL IFR THROUGH 18Z MONDAY. VFR CONDITIONS CAN BE EXPECTED
ELSEWHERE ACROSS THE CENTRAL CA INTERIOR DURING THE NEXT 24 HOURS.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS HIGH.

THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.

&&

.CLIMATE...
             RECORDS
SITE DATE    HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR

KFAT 01-13       70:2000     38:1926     60:1980     19:1963
KFAT 01-14       68:2012     38:1888     56:1978     22:1963
KFAT 01-15       75:1974     38:1888     55:1909     21:1888

KBFL 01-13       74:2012     39:1929     62:1980     20:1963
KBFL 01-14       74:1938     38:1926     57:1978     23:2007
KBFL 01-15       79:1974     39:1987     55:1956     23:1929
&&

.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

PUBLIC...JDB
AVN/FW...DCH
SYNOPSIS...JDB

WEATHER.GOV/HANFORD

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 1:55 PM PSTRed Flag WarningHNX5 days

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.